Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 227, NWS Shreveport, LA

June 2, 2004De Soto Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 2, 2004, 8:35 PM CDT for De Soto Parish, Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2004, 8:35 PM CDT (01:35 UTC)
Expired
Jun 2, 2004, 9:30 PM CDT
In force
55 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County De Soto Parish, LA

The radar

The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 8:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2641 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2641 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:32 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 2, 5:32 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
532 PM CDT WED JUN 2 2004

.DISCUSSION...
A NEW SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE NORTHERN TWO
THIRDS OF THE FOUR STATE AREA. AN UPDATED SET OF ZONES WILL BE
ISSUED SHORTLY. STRONG TO SEVERE STORMS ARE EXPECTED TO CONTINUE TO
MARCH SOUTH SOUTHEAST THROUGH MUCH OF THE FOUR STATE AREA THIS
EVENING.

PRELIMS ARE NEXT...

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  85  67  87 /  40  50  30  20
MLU  68  85  67  86 /  50  50  30  20
TXK  67  83  65  86 /  50  50  20  20
TYR  68  84  67  87 /  50  50  30  20
LFK  70  86  69  88 /  40  50  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

03
Hazardous weather outlook, Jun 2, 12:00 PM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED JUN 2 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL
OKLAHOMA AND NORTH TEXAS ALONG AND AHEAD OF THE DRYLINE THIS
AFTERNOON...AS A SERIES OF UPPER LEVEL DISTURBANCE TRACKS SOUTHEAST
TOWARDS THE REGION. THIS ACTIVITY COULD THEN SPREAD INTO SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS LATE THIS
AFTERNOON...AS A WEAK FRONTAL BOUNDARY DROPS SOUTH TOWARDS THE RED
RIVER VALLEY OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. THE
ATMOSPHERE REMAINS VERY MOIST AND UNSTABLE...AND ANY STORMS THAT
DEVELOP ALONG THE BOUNDARY OR MOVE INTO THE REGION FROM THE WEST
COULD BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...AND
VERY HEAVY RAINFALL. THE BOUNDARY WILL SLOWLY NUDGE ITS WAY SOUTH
INTO NORTHEAST TEXAS AND SOUTHWEST ARKANSAS TONIGHT...WITH ADDITIONAL
THUNDERSTORMS DEVELOPING ALONG THE FRONT AND DRY LINE INTERSECTION
LATE TONIGHT...WITH REDEVELOPMENT OCCURRING FARTHER EAST INTO
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. THESE
THUNDERSTORMS COULD ALSO BECOME SEVERE...WITH DAMAGING WINDS...LARGE
HAIL...AND VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE WEAK FRONTAL BOUNDARY WILL SLOWLY NUDGE SOUTH THROUGH THE
REMAINDER OF NORTHEAST TEXAS AND NORTH LOUISIANA BEFORE STALLING OUT
SOMEWHERE SOUTH OF THE INTERSTATE 20 CORRIDOR. ALTHOUGH IT APPEARS
THAT THE MOST ACTIVE SEVERE WEATHER THREAT WILL REMAIN WEST OF THE
REGION OVER NORTHERN TEXAS...CONTINUED UPPER LEVEL DISTURBANCES
MOVING OVER THE REGION ATOP THE FRONTAL BOUNDARY COULD HELP TO
INITIATE ADDITIONAL SHOWERS AND THUNDERSTORMS THURSDAY. GIVEN THE
MOIST AIR MASS IN PLACE...AND POSSIBLY SOME HEATING THAT MAY OCCUR
DURING THE DAY WHICH COULD FURTHER DESTABILIZE THE ATMOSPHERE...SOME
OF THESE THUNDERSTORMS COULD BECOME SEVERE THURSDAY...PRODUCING LARGE
HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

15

In the hours before

Local storm report, Jun 2, 5:54 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
554 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0525 PM     DOWNBURST        5 E PICKENS             34.40N 94.94W
06/02/2004                   MCCURTAIN          OK   PUBLIC

            TREES DOWN BLOCKING HIGHWAY BETWEEN PICKENS AND BATTIEST.

&&

LH
Local storm report, Jun 2, 5:56 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
556 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0537 PM     DOWNBURST        BATTIEST                34.40N 94.93W
06/02/2004                   MCCURTAIN          OK   PUBLIC

            TIN ROOF PEELED OFF BARN IN BATTIEST.

&&

LH
Local storm report, Jun 2, 6:43 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             VALLIANT                34.00N 95.09W
06/02/2004  0.75 INCH        MCCURTAIN          OK   TRAINED SPOTTER

0600 PM     TSTM WND DMG     VALLIANT                34.00N 95.09W
06/02/2004                   MCCURTAIN          OK   TRAINED SPOTTER

            TREES AND POWER LINES DOWN.

0620 PM     HAIL             DE QUEEN                34.04N 94.34W
06/02/2004  0.75 INCH        SEVIER             AR   LAW ENFORCEMENT

0620 PM     TSTM WND DMG     DE QUEEN                34.04N 94.34W
06/02/2004                   SEVIER             AR   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0620 PM     TSTM WND GST     DE QUEEN                34.04N 94.34W
06/02/2004  75 MPH           SEVIER             AR   LAW ENFORCEMENT

0632 PM     TSTM WND DMG     BROKEN BOW              34.03N 94.74W
06/02/2004                   MCCURTAIN          OK   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN.

0632 PM     TSTM WND DMG     BROKEN BOW              34.03N 94.74W
06/02/2004                   MCCURTAIN          OK   LAW ENFORCEMENT

            ROOF BLOWN OFF OF A HOUSE.

0632 PM     HAIL             HARRIS                  33.75N 94.73W
06/02/2004  1.00 INCH        MCCURTAIN          OK   LAW ENFORCEMENT

&&

20
Local storm report, Jun 2, 6:43 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED WIND AMOUNT
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             VALLIANT                34.00N 95.09W
06/02/2004  0.75 INCH        MCCURTAIN          OK   TRAINED SPOTTER

0600 PM     TSTM WND DMG     VALLIANT                34.00N 95.09W
06/02/2004                   MCCURTAIN          OK   TRAINED SPOTTER

            TREES AND POWER LINES DOWN.

0620 PM     HAIL             DE QUEEN                34.04N 94.34W
06/02/2004  0.75 INCH        SEVIER             AR   LAW ENFORCEMENT

0620 PM     TSTM WND DMG     DE QUEEN                34.04N 94.34W
06/02/2004                   SEVIER             AR   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0620 PM     TSTM WND GST     DE QUEEN                34.04N 94.34W
06/02/2004  75-80 MPH        SEVIER             AR   LAW ENFORCEMENT

0632 PM     TSTM WND DMG     BROKEN BOW              34.03N 94.74W
06/02/2004                   MCCURTAIN          OK   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN.

0632 PM     TSTM WND DMG     BROKEN BOW              34.03N 94.74W
06/02/2004                   MCCURTAIN          OK   LAW ENFORCEMENT

            ROOF BLOWN OFF OF A HOUSE.

0632 PM     HAIL             HARRIS                  33.75N 94.73W
06/02/2004  1.00 INCH        MCCURTAIN          OK   LAW ENFORCEMENT

&&

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:03 PM CDTSevere Thunderstorm WarningSHVFranklin, Morris, Titus87 min
Jun 2, 7:16 PM CDTSevere Thunderstorm WarningSHVCass89 min
Jun 2, 7:37 PM CDTSevere Thunderstorm WarningSHVCamp53 min
Jun 2, 7:43 PM CDTSevere Thunderstorm WarningSHVMarion, Upshur, Wood77 min
Jun 2, 8:02 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison58 min
Jun 2, 8:16 PM CDTSevere Thunderstorm WarningSHVSmith59 min
Jun 2, 8:31 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk74 min
Jun 2, 8:59 PM CDTSevere Thunderstorm WarningSHVShelby76 min
Jun 2, 9:21 PM CDTSevere Thunderstorm WarningSHVNacogdoches54 min
Jun 2, 9:35 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine70 min
Jun 2, 9:49 PM CDTSevere Thunderstorm WarningSHVAngelina71 min
Jun 2, 7:47 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo73 min
Jun 2, 8:05 PM CDTSevere Thunderstorm WarningSHVWebster70 min
Jun 2, 8:20 PM CDTSevere Thunderstorm WarningSHVClaiborne70 min
Jun 2, 8:43 PM CDTSevere Thunderstorm WarningSHVBienville, Red River77 min
Jun 2, 8:57 PM CDTSevere Thunderstorm WarningSHVLincoln, Union78 min
Jun 2, 9:23 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine82 min
Jun 2, 9:31 PM CDTSevere Thunderstorm WarningSHVJackson, Winn74 min
Jun 2, 9:55 PM CDTSevere Thunderstorm WarningSHVOuachita50 min
Jun 2, 10:21 PM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle69 min
Jun 2, 11:31 PM CDTSevere Thunderstorm WarningSHVLaSalle44 min
Jun 2, 7:06 PM CDTSevere Thunderstorm WarningSHVMiller54 min
Jun 2, 7:27 PM CDTSevere Thunderstorm WarningSHVLafayette, Nevada63 min
Jun 2, 7:43 PM CDTSevere Thunderstorm WarningSHVColumbia62 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.